A Property of the mean deviation (Of some discrete distributions)

  • A. R. Kamat


This note describes an interesting property of the mean deviation which holds for a number of commonly known discrete distributions. The property is also examined for some of the well-known continuous distributions.


Correction Factor Binomial Distribution Interesting Property Continuous Distribution Negative Binomial Distribution 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [ 1 ]
    Edwin L.Crow, “The mean deviation of the Poisson distribution,”Biometrika,45 (1958), 556–559.CrossRefMATHGoogle Scholar
  2. [ 2 ]
    J. S.Frame, “Mean deviation of the binomial distribution,”Amer. Math. Monthly,52 (1945), 377.MathSciNetCrossRefMATHGoogle Scholar
  3. [ 3 ]
    R.Frisch, “Solution d'un probleme du calcul des probabilites,”Skand. Aktuar. Tidskr. 7 (1924), 161.Google Scholar
  4. [ 4 ]
    N. L.Johnson, “A note on the mean deviation of the binomial distribution,”Biometrika, 44 (1957), 532–533.MathSciNetCrossRefMATHGoogle Scholar
  5. [ 5 ]
    A. R. Kamat, “Incomplete and absolute moments of some discrete distributions,”Paper to appear in Proceedings of the International Symposium on Discrete Distributions held at McGill University, 1963.Google Scholar
  6. [ 6 ]
    T. A.Ramasubban, “The mean difference and the mean deviation of some discontinuous distributions,”Biometrika, 45 (1958), 549–556.CrossRefMATHGoogle Scholar
  7. [ 7 ]
    SamuelS. Wilks,Mathematical Statistics, John Wiley and Sons, New York, 1962.Google Scholar

Copyright information

© Institute of Statistical Mathematics 1965

Authors and Affiliations

  • A. R. Kamat

There are no affiliations available

Personalised recommendations